Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 48, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 8, 2008, 9:51 PM CDT for Llano County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2008, 9:51 PM CDT (02:51 UTC)
- Expired
- Apr 8, 2008, 10:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:55 PM CDT | HAIL 1 | 10 Nw Llano, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 8:48 PM CDT | Tornado Watch | SPC | 2 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 090251 SVREWX TXC299-090315- /O.NEW.KEWX.SV.W.0048.080409T0251Z-080409T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 951 PM CDT TUE APR 8 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LLANO COUNTY... * UNTIL 1015 PM CDT. * AT 945 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR VALLEY SPRING...OR 14 MILES NORTHWEST OF LLANO...AND MOVING EAST AT 22 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BABY HEAD...7 MILES NORTH OF LLANO AND 8 MILES NORTHWEST OF LONE GROVE BY 1015 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTH CENTRAL TEXAS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 3090 9852 3070 9854 3077 9895 3092 9895 TIME...MOT...LOC 0251Z 271DEG 19KT 3086 9884 $$
2 follow-up statements
000
WWUS54 KEWX 090303
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1002 PM CDT TUE APR 8 2008
TXC299-090315-
/O.CON.KEWX.SV.W.0048.000000T0000Z-080409T0315Z/
LLANO TX-
1002 PM CDT TUE APR 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN LLANO COUNTY...
AT 955 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR VALLEY SPRING...OR 10 MILES NORTHWEST OF LLANO...MOVING
EAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BABY HEAD...7 MILES NORTHWEST OF LONE GROVE...7 MILES NORTH OF
LLANO AND 9 MILES NORTHWEST OF STOLZ BY 1015 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3090 9872 3090 9852 3082 9853 3081 9853
3070 9854 3077 9885 3092 9888
TIME...MOT...LOC 0302Z 271DEG 19KT 3085 9876
$$000
WWUS54 KEWX 090320
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 PM CDT TUE APR 8 2008
TXC299-090328-
/O.EXP.KEWX.SV.W.0048.000000T0000Z-080409T0315Z/
LLANO TX-
1018 PM CDT TUE APR 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LLANO COUNTY HAS
EXPIRED...
THE THUNDERSTORM OVER NORTHERN LLANO COUNTY HAS WEAKENED AND IS NO
LONGER SEVERE. HOWEVER IT IS STILL A STRONG STORM CAPABLE OF
PRODUCING PEA TO MARBLE SIZED HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3090 9872 3090 9852 3082 9853 3081 9853
3070 9854 3077 9885 3092 9888
TIME...MOT...LOC 0303Z 271DEG 19KT 3083 9874
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:26 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 8, 8:26 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 826 PM CDT TUE APR 8 2008 .UPDATE... UPDATED FORECAST TO TWEAK 1ST PERIOD POPS BASED ON LATEST RADAR TRENDS AND ADD A MENTION OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HILL COUNTRY...EXCLUDING TRAVIS COUNTY. ALTHOUGH THE COLD FRONT IS STATIONARY NORTH OF OUR AREA AND INITIATION WILL BE CONFINED TO THE BOUNDARY...MODEL FORECAST RIGHT-MOVING SUPERCELL VECTORS WOULD TAKE WELL-DEVELOPED STORMS ESE INTO OUR NORTHERN HILL COUNTRY. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 631 PM CDT TUE APR 8 2008/ AVIATION... THIS EVENING ISOLATED TO SCATTERED CONVECTION WAS OCCURRING ALONG A STATIONARY FRONT EXTENDING FROM SONORA TO WACO. THIS BOUNDARY AND ASSOCIATED CONVECTION WILL REMAIN NORTH OF OUR TAF SITES. ONCE AGAIN MVFR CIGS WILL DEVELOP ACROSS KSAT...KSSF AND KAUS AROUND 04Z AND SPREAD WESTWARD TO KDRT BY 08Z. CIGS WILL IMPROVE TO VFR AFTER 19Z TUESDAY. THE THERMAL SFC LOW ALONG THE RIO GRANDE WILL RESULT IN EASTERLY WINDS AT KDRT OVERNIGHT WITH EAST SOUTHEAST WINDS AT KSAT...KSSF AND KAUS. SPEEDS OVERNIGHT WILL BE 5 TO 10 KTS WHICH WILL PRECLUDE SIGNIFICANT FOG FORMATION. WINDS WEDNESDAY AFTERNOON WILL BE SOUTHEAST AT 10 TO 15 KTS AS LEE SIDE TROFFING OCCURS IN ADVANCE OF AN APPROACHING UPPER LEVEL STORM SYSTEM. PREV DISCUSSION... /ISSUED 258 PM CDT TUE APR 8 2008/ DISCUSSION... CAPPED ATMOSPHERE TONIGHT. GOOD TAP OFF GULF IN A MODERATE SOUTHEAST LOW LEVEL FLOW MAY BE ENOUGH FOR SOME EARLY MORNING SHOWERS ALONG THE ESCARPMENT AND OVER THE HILL COUNTRY. DESPITE THE CAP..A FEW STORMS MAY FORM ACROSS THE NORTHERN HILL COUNTRY INTO NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS WITH SUFFICIENT UPSLOPING MOISTURE AS WEAK DISTURBANCES TRAVERSE THE AREA. SIMILAR CONDITIONS ARE EXPECTED DURING THE DAY TOMORROW WITH LOW CHANCES OF SHOWERS AND STORMS AS UPSLOPE MOISTURE AND WEAK DISTURBANCES ALOFT CONTINUE. AS A BROAD UPPER TROUGH MOVES INTO WEST TEXAS TOMORROW NIGHT AND JET MAXES SWEEP EAST INTO THE FORWARD SIDE OF THE TROUGH, STORMS WILL DEVELOP ALONG THE DRYLINE OVER THE TEXAS SOUTH PLAINS REGION AND MOVE EAST INTO MORE FAVORABLE MOISTURE AND LOW LEVEL SHEARS. THE PATTERN SUGGESTS A BACK BUILDING OF POTENTIALLY SEVERE STORMS INTO NORTHERN PORTIONS OF THE REGION OVERNIGHT WEDNESDAY INTO THURSDAY MORNING. AS DRY AIR IS MIXED DOWN IN WESTERLY WINDS THURSDAY AFTERNOON..HUMIDITIES ARE EXPECTED TO LOWER TO THRESHOLDS FOR RED FLAG ISSUANCE SO A FIRE WEATHER WATCH WILL BE ISSUED FROM NOON TO 6 PM THURSDAY. THE WATCH WILL TAKE IN THAT PART OF SOUTH CENTRAL TEXAS GENERALLY ALONG AND WEST OF A LINE FROM LLANO TO LEAKEY TO ASHERTON. A DRY COLD FRONT WILL FOLLOW THURSDAY NIGHT AS THE BROAD UPPER TROUGH MOVES EASTWARD ACROSS THE SOUTHERN U.S. PLAINS. COOL DRY RIDGING WILL BUILD SOUTH OVER THE REGION FRIDAY THROUGH SATURDAY AS THE HUGE VORTEX LUMBERS ACROSS THE GREAT LAKES REGION. THIS WILL RESULT IN NIGHTTIME LOWS SLIGHTLY BELOW NORMAL WITH NEAR NORMAL HIGHS FORECAST FOR THE WEEKEND. AN UPPER LEVEL RIDGE WILL BUILD IN FROM THE WEST MONDAY WITH MOSTLY CLEAR SKIES AND DRY WEATHER EXPECTED DURING THE EARLY PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 68 80 69 86 58 / 10 20 30 30 10 AUSTIN BERGSTROM INTL AIRPORT 68 82 70 87 53 / 10 20 20 30 10 DEL RIO INTL AIRPORT 72 91 67 92 58 / 10 10 10 - - SAN ANTONIO INTL AIRPORT 70 85 70 88 56 / 10 20 20 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING COUNTIES: DIMMIT...EDWARDS...GILLESPIE...KERR...KINNEY...LLANO...MAVERICK... REAL...UVALDE...VAL VERDE...ZAVALA. && 11/13/PM
Hazardous weather outlook, Apr 8, 2:50 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CDT TUE APR 8 2008 TXZ171>173-183>194-202>209-217>225-228-092000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 250 PM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEAST SECTIONS OF SOUTH CENTRAL TEXAS TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY WEDNESDAY INTO WEDNESDAY NIGHT. A FIRE WEATHER WATCH IS IN EFFECT ON THURSDAY FROM NOON UNTIL 6 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 8, 9:33 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 933 PM CDT TUE APR 8 2008 TXZ171-090300- LLANO- 933 PM CDT TUE APR 8 2008 ...A STRONG THUNDERSTORM WAS MOVING INTO NORTHWEST LLANO COUNTY... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PONTOTOC...OR 15 MILES NORTHEAST OF MASON... MOVING EAST AT 22 MPH. THIS STORM WILL BE NEAR... VALLEY SPRING BY 955 PM CDT. PEOPLE IN NORTHWESTERN LLANO COUNTY...INCLUDING FIELD CREEK AND VALLEY SPRING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Apr 8, 9:46 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 PM CDT TUE APR 8 2008 TXZ171-090315- LLANO- 946 PM CDT TUE APR 8 2008 ...A STRONG THUNDERSTORM WAS AFFECTING NORTHWEST LLANO COUNTY... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VALLEY SPRING...OR 15 MILES NORTHWEST OF LLANO...MOVING EAST AT 22 MPH. THIS STORM WILL BE NEAR... BABY HEAD BY 1015 PM CDT. PEOPLE IN NORTHWESTERN LLANO COUNTY...INCLUDING THE CITIES OF VALLEY SPRING AND BABY HEAD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. MARBLE SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 6:12 AM CDT | Red Flag Warning | EWX | Bandera, Blanco, Burnet, Dimmit, Edwards, Frio and 11 more | 36 hr |
| Apr 9, 3:01 PM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.